MAUDE Adverse Event Report: ARTHREX, INC. RT IB TIGHTROPE W FLIPCUTTER III DRILL; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. RT IB TIGHTROPE W FLIPCUTTER III DRILL; NON-DEGRADABLE FIXATN FASTENER
Model Number RT IB TIGHTROPE W FLIPCUTTER III DRILL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 08/29/2025, a sales representative reported via email that the black gear housing of a flipcutter iii, part of the ar-1288rtib-fc3 tightrope ii rt-ib implant system, broke during back-reaming.This was discovered during a procedure on (b)(6) 2025, with no reported patient harm.Additional information was received on 09/08/2025: during an acl reconstruction procedure on 08/29/2025, the black bulbous component of a flipcutter iii, part of the ar-1288rtib-fc3 tightrope ii rt-ib implant system, split in half.This did not occur over an open incision, and no fragments were reported to have entered the patient.The broken piece was removed from the surgical field.The case was completed using a new ar-1204ff flipcutter iii drill.There was a brief case delay of approximately two minutes, and it is unclear whether additional anesthesia was administered.No adverse effects were reported on the patient.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause of the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
RT IB TIGHTROPE W FLIPCUTTER III DRILL
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23096800
Report Number1220246-2025-03965
Device Sequence Number21208391
Product Code MBI
UDI-Device Identifier00888867379978
UDI-Public(01)00888867379978(11)240503(17)280531(10)15243577
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K241235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT IB TIGHTROPE W FLIPCUTTER III DRILL
Device Catalogue NumberAR-1288RTIB-FC3
Device Lot Number15243577
Was Device Available for Evaluation? No
Distributor Facility Aware Date08/29/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown